Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2011, 1:39 PM EDT for Clayton County, Fayette County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 1:39 PM EDT (17:39 UTC)
- Expired
- Jun 11, 2011, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:12 PM EDT | HAIL 0.75 | 4 N Union City, GA | DIME SIZED HAIL REPORTED BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WWUS82 KFFC 111739
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SAT JUN 11 2011
GAZ033-044-053>055-111815-
139 PM EDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 215 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM SANDTOWN TO RIVERDALE. MOVEMENT
WAS A SLOW DRIFT TO THE SOUTH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS NORTHEAST COWETA...NORTH FAYETTE...CLAYTON AND SOUTH FULTON
COUNTIES THROUGH 215 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8459 3378 8452 3375 8441 3359 8433
3339 8437 3339 8456 3341 8480
TIME...MOT...LOC 1738Z 038DEG 2KT 3376 8454 3368 8448
3359 8440
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:26 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 10:26 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1026 AM EDT SAT JUN 11 2011 .UPDATE... CU ALREADY DEVELOPING...WHICH IS AHEAD OF YESTERDAY AND MORE LIKE THURSDAY. GFS/RUC/HRRR ALL INDICATE GOOD COVERAGE OF THUNDERSTORMS THIS AFTERNOON. WILL THEREFORE INCREASE POPS TO HIGH CHANCE FOR THIS AFTERNOON AND ADD WORDING OF HEAVY RAIN AS STORMS WILL NOT BE MOVING MUCH AS WELL AS HIGH K INDEX VALUES. NO OTHER CHANGES PLANNED. && .PREV DISCUSSION... /ISSUED 725 AM EDT SAT JUN 11 2011/ SHORT TERM /TODAY THROUGH MONDAY/... STORMS CONTINUE AT THIS HOUR...FEEDING OFF NARROW STRIP OF 1000 TO 1500 J/KG MIXED LAYER CAPE FROM NE GEORGIA TO JUST NORTH OF COLUMBUS. THESE VALUES ARE DOWN FROM AFTERNOON HIGHS AND HAS RESULTED IN LESS ROBUST CONVECTION WITH JUST A FEW STRONG STORMS NOTED SINCE MIDNIGHT. OVERALL TREND IN SHORT TERM MODELS IS FOR ACTIVITY TO CONTINUE ITS DOWNWARD TREND INTO THE REMAINDER OF THE OVERNIGHT PERIOD. OTHERWISE...MSAS ANALYSIS INDICATES A CONTINUED VERY WEAK FLOW PATTERN IN PLACE WITH RIDGE OFF THE ATLANTIC COAST INTO SOUTHEAST GA AND STILL INDICATIONS OF A WEAK TROUGH OVER NORTHWEST SECTIONS OF THE FORECAST AREA...LIKELY AIDING INITIATION OF STORMS. FOR TODAY...MODELS INDICATE A NEARLY IDENTICAL PATTERN FOR STORM COVERAGE AS WHAT WE SAW TODAY. RIDGE AXIS DOES TRY TO PUSH A LITTLE FURTHER INLAND WHICH WOULD ALLOW FOR DRIER AIR TO CUTOFF MORE OF THE FORECAST AREA FROM PRECIP CHANCES. SHOULD BE A SHARP GRADIENT TO POPS AS LATE DEVELOPING SEABREEZE PUSHES IN AND ALONG WITH AFOREMENTIONED TROUGH FORMS A STRONG CONVERGENCE ZONE OVER NORTHWEST GA. RECENT MODEL TRENDS SHOW THIS OCCURRING FROM AHN TO ATL AND SOUTHWEST AS OPPOSED TO THE FAR NW CORNER. WILL THEREFORE ADJUST POPS TO REFLECT HIGHEST COVERAGE (35 TO 40%) SLIGHTLY TO THE SOUTH OF PREVIOUS FORECAST. GETTING SIMILAR CAPE VALUES OFF THE GFS BUFR SOUNDINGS WHICH ARE NON IMPRESSIVE FOR THIS TIME OF YEAR. STILL EXPECT ISOLATED STRONG TO PERHAPS A SEVERE THUNDERSTORM WITH THE MORE ROBUST ACTIVITY. SUNDAY WILL BE THE FIRST DAY IN QUITE A WHILE IN WHICH WE ACTUALLY SEE INFLUENCES FROM NORTHERN STREAM UPPER LEVELS AS RIDGE AXIS IS SHUNTED WESTWARD. AT THE SURFACE...1020 MB HIGH BUILDING OVER THE OHIO VALLEY WILL BRIDGE EASTWARD ALLOWING FOR A TROUGH OF LOW PRESSURE TO ENTER OUR FORECAST AREA. INCREASING MOISTURE ALONG WITH CONVERGENCE GENERATED ALONG THE TROUGH AS WELL AS HINTS OF SHORTWAVE ENERGY DURING THE AFTERNOON ALL POINT TO INCREASED RAIN CHANCES. WILL CARRY GENERIC 40 PERCENT AREAWIDE FOR NOW AND LATER SHIFTS REFINE FURTHER. BIGGEST CHANGE IN THE SHORT TERM IS THE GFS NOW COMING AROUND TO FAVOR EARLIER NAM AND ECMWF SOLUTIONS OF BRINGING FRONT AND ASSOCIATED DRY AIR ALL THE WAY THROUGH THE FORECAST AREA ON MONDAY. THIS WOULD ACT TO SUPPRESS ANY AND ALL CONVECTION FOR MON AFTERNOON AND AT THIS POINT WILL LEAVE GRIDS POP FREE. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DIFFICULT TO ASCERTAIN HOW EARLY NEXT WEEK IS GOING TO BE AS MOISTURE LOOKS TO BE VERY LIMITED BUT NORTHWEST FLOW ALOFT PROMISES INCREASED MID LEVEL ENERGY FOR POTENTIAL STORMS TO FEED OFF OF. FOR NOW WILL FAVOR THE OVERNIGHT IN THIS SETUP WITH JUST 20 PERCENT FOR THE NORTHERN ZONES. BETTER CHANCES ON WED AND THU AS ZONAL FLOW ALOFT DEVELOPS INTO A BROAD EAST COAST TROUGH. 23 AVIATION... 12Z UPDATE... AGAIN TODAY...MAIN ISSUE THIS TAF VALID PERIOD WILL BE ISOLD-SCT AFTERNOON/EVENING CONVECTION. WEAK WIND CONVERGENCE BOUNDARY WILL LINGER FROM SW-NE NEAR A CSG-ATL-AHN LINE AND IS EXPECTED TO BE THE FOCUS FOR AFTERNOON/EVENING CONVECTIVE DEVELOPMENT. COVERAGE AT PEAK SHOULD BE IN THE 30-40 PERCENT RANGE. LESS THREAT FOR CONVECTION TOWARD MCN TODAY...BUT BOUNDARY PROGGED TO DRIFT SE TOWARD CSG-MCN OVERNIGHT. CONVECTION MAY PERSIST WELL INTO THE OVERNIGHT HOURS...PER GFS. OTHERWISE...GENERALLY VFR WITH SCT 060-070CU/TCU OUTSIDE AFTERNOON/EVENING CONVECTION. EARLY MORNING AREAS OF MVFR BR HZ...OTHERWISE VFR VSBY OUTSIDE AFTN/EVE TSRA. WIND FIELD IS LIGHT AND NOT AS DEFINITIVE AS FRI. HOWEVER...AFTN SEA BREEZE ADVECTING NW INTO THE CWA SHOULD KEEP A SE WIND IN PLACE 6-8KTS THROUGH AT LEAST MID-DAY. OVERNIGHT...MODELS AT ODDS IN DEVELOPING NW SFC FLOW. NAM SEEMS TO HAVE A BETTER HANDLE ON THIS...SO HAVE OPTED FOR LIGHT/VRB WINDS OVERNIGHT OR CALM...BECOMING W-WNW AFT 12Z SUN. //ATL CONFIDENCE... 12Z UPDATE... HIGH CONFIDENCE ON CIGS AND VSBYS THROUGH TAF VALID PERIOD. MEDIUM CONFIDENCE ON TIMING AND COVERAGE OF TSRA. MEDIUM CONFIDENCE ON WIND DIR...HIGH CONFIDENCE ON WIND SPEED THROUGH TAF VALID PERIOD. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 67 95 67 / 50 20 40 30 ATLANTA 93 72 91 70 / 50 20 40 30 BLAIRSVILLE 84 66 85 60 / 50 30 40 5 CARTERSVILLE 94 64 93 63 / 50 30 40 20 COLUMBUS 96 71 96 71 / 50 20 40 30 GAINESVILLE 92 69 91 67 / 50 30 40 20 MACON 97 67 95 69 / 30 10 40 30 ROME 97 66 93 65 / 50 30 40 20 PEACHTREE CITY 94 64 93 65 / 50 20 40 30 VIDALIA 94 71 98 73 / 10 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jun 11, 10:39 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1039 AM EDT SAT JUN 11 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1039 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK SURFACE TROUGH LINGERED ACROSS NORTH GEORGIA. MEANWHILE...WEAK HIGH PRESSURE ALOFT REMAINED OVER THE AREA BETWEEN A LOW PRESSURE TROUGH LOCATED ACROSS THE EASTERN GULF AND A SERIES OF WEAK DISTURBANCES MOVING ACROSS THE OHIO AND TENNESSEE VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRODUCING STRONG WIND GUSTS AND QUARTER-SIZED HAIL. HEAVY RAIN CAN ALSO BE EXPECTED WITH THE SLOW MOVING OR NEARLY STATIONARY STORMS. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS NORTHWEST OF A COLUMBUS...TO MACON...TO WARRENTON LINE BETWEEN 2 PM AND MIDNIGHT EDT. .DISCUSSION... A WEAK AND DIFFUSE UPPER-LEVEL PATTERN REMAINED IN PLACE ACROSS THE REGION AS THE AREA REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE ALOFT. HIGH TEMPERATURES ONCE AGAIN IN THE 90S WITH DEWPOINTS IN THE MID 60S WILL LEAD TO A MODERATELY UNSTABLE ATMOSPHERE BY AFTERNOON...WITH AFTERNOON CAPES IN THE 2000-3000 RANGE ACROSS NORTH GEORGIA. A SLIGHTLY MORE STABLE ATMOSPHERE WILL BE PRESENT ACROSS PORTIONS OF EAST CENTRAL GEORGIA. A WEAK SURFACE TROUGH LINGERING ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT BY AFTERNOON. THUNDERSTORM OUTFLOW BOUNDARIES AND A SEA-BREEZE MOVING NORTHWEST FROM SOUTHEAST GEORGIA...ALONG WITH THE AMBIENT HOT AIR MASS...WILL ALLOW FOR THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING SATURDAY AND POTENTIALLY EVEN INTO THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 11, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SAT JUN 11 2011
GAZ033-044-053>055-111815-
139 PM EDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 215 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM SANDTOWN TO RIVERDALE. MOVEMENT
WAS A SLOW DRIFT TO THE SOUTH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS NORTHEAST COWETA...NORTH FAYETTE...CLAYTON AND SOUTH FULTON
COUNTIES THROUGH 215 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8459 3378 8452 3375 8441 3359 8433
3339 8437 3339 8456 3341 8480
TIME...MOT...LOC 1738Z 038DEG 2KT 3376 8454 3368 8448
3359 8440The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:36 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| Jun 10, 10:59 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 31 min |
| Jun 11, 12:16 AM EDT | Special Weather Statement | FFC | Harris | 44 min |
| Jun 11, 2:04 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 26 min |
| Jun 11, 3:02 AM EDT | Special Weather Statement | FFC | Hall | 43 min |
| Jun 11, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 19 min |
| Jun 11, 2:36 PM EDT | Special Weather Statement | FFC | Dade | 39 min |
| Jun 11, 2:37 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 23 min |
| Jun 11, 2:41 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Jun 11, 2:43 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
| Jun 11, 2:53 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 37 min |
| Jun 11, 2:56 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Jun 11, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 38 min |
| Jun 11, 3:17 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 28 min |
| Jun 11, 3:21 PM EDT | Special Weather Statement | FFC | Pike | 24 min |
| Jun 11, 3:35 PM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Jun 11, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Jun 11, 3:54 PM EDT | Special Weather Statement | FFC | Gordon | 51 min |
| Jun 11, 4:22 PM EDT | Special Weather Statement | FFC | Troup | 38 min |
| Jun 11, 5:12 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Jun 11, 5:35 PM EDT | Special Weather Statement | FFC | White | 25 min |
| Jun 11, 6:52 PM EDT | Special Weather Statement | FFC | Jackson | 23 min |
| Jun 11, 7:19 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 41 min |
| Jun 11, 7:51 PM EDT | Special Weather Statement | FFC | Greene | 24 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.